Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 264, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 6, 2016, 6:15 PM CDT for Dallam County, Hartley County, Texas. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2016, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 6, 2016, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 131 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:16 PM CDT | TSTM WND GST 69 | 3 Sw Dalhart, TX | |
| Sep 6, 6:42 PM CDT | TSTM WND GST 68 | 3 Sw Dalhart, TX | |
| Sep 6, 6:49 PM CDT | TSTM WND GST 68 | 3 Sw Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WUUS54 KAMA 062315
SVRAMA
TXC111-205-070000-
/O.NEW.KAMA.SV.W.0264.160906T2315Z-160907T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT TUE SEP 6 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
EASTERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 700 PM CDT
* AT 614 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED
NEAR DALHART...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3643 10260 3650 10217 3603 10216 3592 10248
3615 10275
TIME...MOT...LOC 2314Z 212DEG 25KT 3614 10247
HAIL...<.75IN
WIND...60MPH
$$
CE1 follow-up statement
794
WWUS54 KAMA 062318
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT TUE SEP 6 2016
TXC111-205-070000-
/O.CON.KAMA.SV.W.0264.000000T0000Z-160907T0000Z/
HARTLEY TX-DALLAM TX-
618 PM CDT TUE SEP 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN HARTLEY AND EASTERN DALLAM COUNTIES...
AT 617 PM CDT...A LINE OF SEVERE THUNDERSTORMS WERE LOCATED
NEAR DALHART...MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DALHART...WARE AND CONLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3643 10260 3650 10217 3603 10216 3592 10248
3615 10275
TIME...MOT...LOC 2317Z 212DEG 25KT 3616 10245
HAIL...<.75IN
WIND...70MPH
$$
CEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:27 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 6, 4:27 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 427 PM CDT TUE SEP 6 2016 .DISCUSSION... A rather active pattern is expected for the Panhandles over the next seven days. The first feature to impact the area is the influence of Hurricane Newton. The conveyor belt of ample upper level moisture from Newton will set up shop over the Panhandles thanks to a trough over the Northern Rockies and a weakening ridge over the Coastal SE US. We are already seeing this influence as storms have developed across the eastern New Mexico Plains and along the Southern Rockies. These storms will be moving into an environment supportive of further development over the next few hours. Mixed layer CAPE show roughly 1500 to 2000 J/kg across the western Panhandles with roughly 20kt to 25kt of deep layer shear. PWATs are also forecast to be in excess of the +2SD climatological PWAT for this time of year (1.6 inches). While storm motions are anticipated to be 20 to 30 mph, the potential for training storms exist so localized flooding to flash flooding will be a distinct possibility. The best focus for storms will be across the western Panhandles this evening and shifting to the central Panhandles overnight. By Wednesday, forecast PWATs increase further (1.8 inches) as the remnants of Hurricane Newton moves into southern Arizona. A lobe of vorticity from Newton will be oriented across the northwestern corner of the combined Panhandles. This will help to focus rain chances for the south and east of a Dalhart to Guymon line. Forecast MLCAPE values are expected to range from 500 to 1500 J/kg with 20 to 30kt of deep layer shear. This continues to show the potential for storms to become strong and capable of producing locally heavy rain. By Thursday, the last influence of Newton will be felt as its elongated vorticity lobe stretches across the northwestern one third of the combined Panhandles. This will help to push the focus for storms to the southeastern Texas Panhandle. As the day progresses we will see rain push into western Oklahoma as the vorticity lobe dives southeastward. The next feature to impact the Panhandles is an early weekend cold front. Forecast models differ on the timing of this front with the most aggressive stalling the front across the Panhandles late Thursday night into early Friday morning and the slowest model pushing the front south of the area by 00z Saturday. Have gone with a bias towards the slower passage as the majority of the solutions target having the front south of the Panhandles between 06 and 12z Saturday. The timing of the frontal passage will also have significant impacts on the timing of our rain chances and our high temperatures on Saturday. Have gone slightly cooler than guidance for Saturday's high temperatures and kept our highest rain chances confined to Friday night/Saturday morning. The Panhandles recover quickly by Sunday as winds return to s southerly direction. The final feature for the next seven days is another cold front scheduled for early next week. Forecast models are also struggling with the timing of this front with the most aggressive models bringing the front through 00z Tuesday and the slowest bringing it through by 12z Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 69 84 67 88 67 / 50 50 20 20 20 Beaver OK 74 91 71 91 69 / 20 40 20 20 20 Boise City OK 67 88 66 87 62 / 40 20 5 20 10 Borger TX 72 88 70 91 69 / 40 50 20 20 20 Boys Ranch TX 69 88 68 90 66 / 60 40 10 20 10 Canyon TX 69 84 67 89 66 / 60 40 20 20 20 Clarendon TX 71 87 70 89 69 / 30 40 20 30 30 Dalhart TX 67 86 65 89 63 / 40 30 10 20 10 Guymon OK 71 89 69 91 66 / 20 30 10 20 10 Hereford TX 68 84 66 89 65 / 70 40 20 20 20 Lipscomb TX 74 89 72 91 70 / 20 40 20 30 30 Pampa TX 70 85 69 90 68 / 30 50 20 20 20 Shamrock TX 74 88 72 91 70 / 20 40 20 30 30 Wellington TX 74 90 73 92 71 / 20 40 20 30 30 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/14
Hazardous weather outlook, Sep 6, 2:17 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 217 PM CDT TUE SEP 6 2016 OKZ001>003-TXZ001>020-071000- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 217 PM CDT TUE SEP 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WESTERN AND SOUTHWESTERN PARTS OF THE COMBINED PANHANDLES. THE PROBABILITY OF SEVERE WEATHER IS LOW. HOWEVER...SOME STRONGER STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE PANHANDLES WEDNESDAY THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...AN ISOLATED STRONG STORMS COULD BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND A STRONG WIND GUST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 5:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
548 PM CDT TUE SEP 6 2016
TXZ006-011-062315-
OLDHAM TX-HARTLEY TX-
548 PM CDT TUE SEP 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY AND NORTHWESTERN OLDHAM
COUNTIES UNTIL 615 PM CDT...
AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NARA VISA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART AND ROMERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3593 10304 3606 10265 3605 10249 3568 10234
3546 10303
TIME...MOT...LOC 2248Z 215DEG 20KT 3563 10305
CESpecial weather statement, Sep 6, 6:08 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT TUE SEP 6 2016
TXZ001-006-062345-
DALLAM TX-HARTLEY TX-
608 PM CDT TUE SEP 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY AND EASTERN
DALLAM COUNTIES UNTIL 645 PM CDT...
AT 608 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DALHART...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CONLEN AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3643 10258 3642 10216 3587 10216 3562 10253
3598 10291
TIME...MOT...LOC 2308Z 236DEG 16KT 3604 10249
CEThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:48 PM CDT | Special Weather Statement | AMA | Hartley | 27 min |
| Sep 6, 6:08 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 37 min |
| Sep 6, 6:57 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.